MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION UNO 102 EE; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION UNO 102 EE; LIFT PATIENT NON AC POWERED
Model Number 2010004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Vertebral Fracture (4520)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that as a patient was being transferred from his bed to a wheelchair using the uno 102 lift, the lift¿s ¿jumper¿ (slingbar) detached at the quick release while the patient was hanging in the lift.The patient fell down to the edge of the bed and then slid down the side of the bed to the floor.As the patient slid down, he hit his head on the edge of the bed.It is noted that the patient was alert and talkative following the fall but was subsequently taken to the hospital by ambulance due to ¿pain.¿ the patient was provided oxygen and a ct of the brain, cervical spine, and lumbar spine was performed which found a ¿slight compression in the l3 vertebrae, the brain and cervical spine were noted to be unremarkable.It is noted the oxygen was ¿phased out¿ and the patient¿s pain was treated with buprenorphine patch which was later changed to ¿oxynorm and ultimately norgesic and alvedon.¿ the patient was reported to have free mobilization when discharged home to his healthcare center.
 
Additional Manufacturer Narrative
The sling bar and q-link 13 was inspected at the manufacturing site on.There was no problem with the sling bar or q-link 13.The products were functioning as designed, where the sling bar could be attached to the q-link 13 without any issues this issue is determined to be caused by user error (incorrect attachment of sling bar to q-link 13).The customer has been offered additional training on how to correctly use the medical device.Uno 102 mobile lift has electric raising and lowering of the lift arm.Uno mobile lift is intended mainly for use in post acute care facilities like nursing homes and other care homes in the most common lifting situations, for instance, transfers between bed and wheelchair, to and from toilet and for lifting to and from the floor.Uno mobile lift has three alternative height settings, in order always to provide the optimum lifting height.Universal slingbar can be used in combination with liko slings that attaches to the sling bar using sling loops.Liko´s universal sling bars are with two assembly options, fixed assembly or with quick-release hook.The device ifu states: "for trouble-free use, certain details should be checked before each use.¿ when using a quick-release hook system, check that the quick-release hook is correctly fastened to the lift and the sling bar.¿ before lifting, check that the lifting accessory hangs vertically and can move freely." in this event, the patient reportedly experienced pain and ¿slight compression¿ of the l3 vertebrae.Although no fracture was specifically reported, it is reasonable to conclude the patient sustained a compression fracture of the l3 vertebrae.Medical intervention included prescription analgesics for the reported pain, with no intervention reported for the l3 compression fracture.Pain is an unpleasant sensation occurring in varying degrees of severity and typically stops once the stimulus is removed.Pain may be contained to a discrete area as in an injury or more diffuse as in disorders or diseases.Compression fractures of the vertebrae are common in advanced age (such as in this patient) and are treated with rest, medications, braces, or possibly surgery.The administration of opioids for analgesic purposes is not considered a medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, however, the incident was potentially life-threatening and resulted in a fracture of the patient¿s lumbar vertebrae, indicating a serious injury occurred.Although there was no malfunction found and the incident was determined to be caused by use error, if the report of a detachment of the hook resulting in a patient fall were to recur, it might lead to the outcome of a serious incident such as death or an unanticipated serious deterioration in a person's state of health.

Brand Name
UNO 102 EE
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea 975 9 2
SW   975 92
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20614700
Report Number8030916-2024-00094
Device Sequence Number8906070
Product Code FSA
UDI-Device Identifier00887761981775
UDI-Public(01)00887761981775
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2010004
Device Catalogue Number2010004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight64 KG